Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Abdominal Bloat Fat From Hiv Medications

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Tesamorelin and Excess Deep Belly Fat

... Introduction Body Shape Changes Study Volunteers Study Design Side Effects Study Results Project Inform's Perspective Introduction Studied as a way to reduce excess deep belly fat, the synthetic human growth hormone releasing factor called tesamorelin may be approved by the FDA in the first half of 2010. Results from a 52-week study of 816 people showed 18% less deep belly fat in those on tesamorelin
Ask the Experts

Bloating stomach

After using ARV's for a year, i have experienced fat loss around my butts and hips but my stomach is becoming bigger or bloating. What should i do to regain my figure or is it gonna be like this for the rest of my life?
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
...HIV medications have different side effect profiles. Protease inhibitors tend to more likely to produce abdominal bloating and fat accumulation. Read more »

Abdominal Fat accumulation

Dear Doc My stomach sticking out is probably the worst thing for me after successful haart therapy and the fact that i made by the skin of my teeth here in the third world. I read an article in your latest issue that suggest use of anti diabetic...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...medical term for abnormal fat accumulation in specific areas (abdomen, neck, breasts, upper back torso) related to HIV and/or HIV medications. To date we have not been able to definitively link lipohypertrophy to any specific HIV medication.... Read more »

what is causing the fat?

I am very challenged psychologically and emotionally by my bloated belly(hard,but bloated)and now am getting fat build up in my crotch of all places (there goes my sex life!) This is hell,guys.To take meds that keep one alive physically but...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...adult US population has excess fat so there is a background fat problem independent of HIV. Different genetic backgrounds and HIV drugs and HIV status (how low the CD4 count went and duration of infection) also may impact on what happens to an... Read more »

sever abdomin swelling

Hi I have been HIV positive for about ten years. I have been taking meds for about eight out of the ten. I have just recently experienced some sever abdominal swelling and have been to see a gastro sp. for this problem, and after several tests still...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...you have liver swelling, pancreas, or gall bladder problems? Do you have increases in intra-abdominal fat (sometimes due to HIV medications), increased gas, or other anatomical clues as to which organ in the abdomen is involved with the swelling?... Read more »
Articles
AIDS InfoNet

Older People and HIV

...friends. Is HIV Disease Different for Older People? The first studies of HIV in older people were done before strong anti-HIV drugs were available. Most of them showed that older people got sicker and died faster than younger people. This... Read more »
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part I: Treatments for Fat Gain

...when aperson puts on weight because of lack of exercise or getting older. However,fat gain may also be linked to the use of HIV drugs including proteaseinhibitors. There are several treatments being explored for HIV-related fatgain. Human Growth... Read more »
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part II: Treatments for Fat Loss

... Table of Contents Fat in the Body Switching HIV Drugs Fat Loss in the Face Temporary Facial Fillers Permanent Facial Fillers Taking Care of Yourself Fat in the Read more »
AIDS InfoNet

Women and HIV

...than men. Women are much more likely than men to get a severe rash when using nevirapine (see Fact Sheet 431 ). Women with fat redistribution (see Fact Sheet 553 on lipodystrophy) are more likely than men to accumulate fat in the abdomen or... Read more »
Connect With Others

Am I Infected

Posted by delhiguy, 3 Replies
...the Symptoms Included: Feverish Feeling (But NO FEVER) Dizziness along with HOT and Cold Flushes (Throughout the 3rd Week) Abdominal Inflammation with Pain(Continued from Later half of 3rd Week till the end of 3rd week) Diarrhea (for last 2 days... Read more »

Lost

Posted by LostNconfused, 5 Replies
I tested positive 3 days before Christmas and I think I am still numb to the fact. I haven't told any friends or family because I really don't know how and most are judgemental and I'm sure will walk away. But I guess if they do, then I didn't need... Read more »

Fat loss in the cheeks but no HIV disease

Posted by Serge2008, 2 Replies
...Hi! I'm a 41yo French heterosexual man and I live in Pennsylvania. Three years ago, I started to notice a sudden fat loss in my cheeks in a short period of time. I was worried about something serious and I had various blood test for cancer Read more »

Nucleomaxx?? Has it really increase facial fat??

Posted by whatifman, 1 Reply
...sunken facial features. and alot of ppl have said i dont look healthy, but my body is normal. it say nucleomaxx regenerate facial fat, so i was wondering, would it be possible to take this and will it go specifically to the face only. i do no... Read more »